Alert archive / Nebraska / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 14, 2001, 2:39 AM CDT for Jefferson County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 2:39 AM CDT (07:39 UTC)
- Expired
- Jun 14, 2001, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4371 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 17.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 140742 FFWOMA NEC095-141100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 239 AM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST NEBRASKA * UNTIL 6 AM CDT * AT 236 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS JEFFERSON COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY AND MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4004 9730 4004 9695 4033 9694 4032 9732 SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:10 PM CDT, 11 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 3:10 PM CDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 310 PM CDT WED JUN 13 2001 FORECAST CONCERN RMNS TSTM AND SVR THREAT INTO THU AND HEAVY RAIN POTENTIAL. ETA HAS BEEN A LTL MORE CONSISTENT AND SLOWER WITH UPR SYS AND AVN APPEARS TO BE A LTL TOO FAST. WL GENERALLY GO WITH THE ETA/MESOETA. SHORT TERM...MESO LOW HAS SHIFTED N TO NR YKN AT 20Z WITH CDFNT ENTERING OAX EXTREME NW COUNTIES W OF OFK. BEST LOW LVL CONVERGENCE AND THICKEST CU FIELDS WERE ALONG AND JUST AHD OF BNDRY IN NERN NEBR AND SERN SD. WITH 60KT 300 MB JET FCST INTO NERN NEBR BY 00Z THIS EVENING...INITIALLY THIS AREA APPEARS MOST AT RISK FOR SVR WX. WL PRBLY JUST GO SCT IN TSTM FCST TNGT W/NO POPS ACRS THE NERN ZONES AND KEEP HIGH POPS REST OF ZONES UNLESS CONVECTION DVLPS FTHR S BFR ZONE ISSUANCE TIME. WITH UPR LOW TO OUR W NOT MOVG EWD MUCH OVRNGT...SFC LOW DVLPMNT IN SERN CO THIS EVENING SHOULD KEEP BNDRY FM GOING MUCH FTHR E TNGT ALTHO OUTFLOW BOUNDARIES COULD CONTAMINATE SFC FNTS BY MORNING. AS 45-70 850 MB JET...SPEED DEPENDS ON MODEL...ETA IS THE STRONGEST...DVLPS ON E SIDE OF SFC LOW TO OUR SE...STRONGER CNVCTN AND HEAVY RAIN THREAT COULD SHIFT AWAY FM NERN ZONES. SPCLY WITH HIGHER 850 MB THETA E AIR FEEDING INTO BNDRY OVR CNTRL NEBR. ALSO WITH NO WIDESPREAD SIGFNT RAINS MUCH OF OUR CWA WL REFRAIN FM FLASH FLOOD WATCH ATTM. FAR SERN ZONES RMN THE FARTHEST REMOVED FM UPPER JET AND LOW LVL BOUNDARIES AND WL KEEP POPS LOWEST THERE BUT STILL ABV FWC NUMBERS. RAISED LOWS A TOUCH A FEW AREAS. WITH SLOWER MOVEMENT OF UPR SYS AND ASSOCD SFC FNT...CWA RMNS IN CONVECTIVE THREAT ON THU WITH PSBL SVR WX AGAIN FAR E/NE. WL ADJUST FCST TO MENTION TSTMS ALL ZONES W/HIGHEST POPS E/NE. SOME COOLER AIR COULD OCCLUDE ARND S SIDE OF SYS BUT THERE SHOULD BE ENOUGH SUNSHINE TO ALLOW READINGS TO REACH FWC. WITH AVN TOO FAST MAV TEMPS LOOK TOO COOL. WL KEEP CHC OF SHOWERS W AND TSTMS E THU EVENING AND ALSO INCREASED POPS. FRI LOOKS DRY. TEMPS THU NGT MAYBE A LTL BLO FWC. FOR FRI...STG W COMPONENT TO LOW LVL WINDS AND PT TO MO SUNNY SKIES SHOULD ALLOW TEMPS TO WARM NICELY WITH SOME POSSIBILITY OF THEM SURPASSING GUID. .OMA...NONE. POLLACK
In the hours before
Local storm report, Jun 13, 9:05 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 S HOWELLS NE 1.5 INCH HAIL
06/13/01 COLFAX REPORTED BY STORM
SPOTTER.
0715 PM 3 S HOWELLS NE 2.75 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0715 PM BEAVER CROSSING NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY STORM
SPOTTER.
0744 PM 3 SSW SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM 3 SE SEWARD NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 3 E BEAVER CROSSING NE .75 INCH HAIL
06/13/01 SEWARD REPORTED BY
OFgF-DUTY NWS EMPLOYEE.
0803 PM SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY FIRE AND
RESCUE.Local storm report, Jun 13, 9:50 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
950 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 6 S SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0812 PM 8 E SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0812 PM WISNER NE 1.75 INCH HAIL
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0815 PM 1 W MALCOLM NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM WISNER NE WIND DAMAGE
06/13/01 CUMING TREE DAMAGE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0935 PM REYNOLDS dNE 100 MPH TSTM GUST
06/13/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT
MILLERLocal storm report, Jun 14, 1:28 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
128 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 S HOWELLS NE 1.5 INCH HAIL
06/13/01 COLFAX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 PM 3 S HOWELLS NE 2.75 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0715 PM BEAVER CROSSING NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0744 PM 2 SW SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM 3 SE SEWARD NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 3 E BEAVER CROSSING NE .75 INCH HAIL
06/13/01 SEWARD REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0803 PM SEWARD NE TORNADO
06/13/01 SEWARD REPORT OF LARGE
TORNADO. REPORTED BY
FIRE AND RESCUE.
0803 PM 4 NE LITTLE SIOUX IA 60 MPH TSTM GUST
06/13/01 HARRISON REPORTED BY COOPERATIVE
OBSERVER.
0830 PM 6 N FAIRBURY NE TORNADO
06/13/01 JEFFERSON TORNADO TRACKED FROM
REYNOLDS TO GLADSTONE
TO 6 N OF FAIRBURY.
GRAIN BINS DESTROYED.
TREES UPROOTED. CARS
THROWN. ROOFS DAMAGED.
POWER POLES SNAPPED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0842 PM 2 W AGNEW NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED AT
INTERSECTION OF NW
140TH AND ASHLAND ROAD.
0855 PM WESTON NE TORNADO
06/13/01 SAUNDERS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
BRIEF TOUCHDOWN.
0915 PM WESTERN NE 1 INCH HAIL
06/13/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM 6 NNW WHITING IA TORNADO
06/13/01 MONONA REPORTED BY PUBLIC.
0951 PM 1 NW REYNOLDS NE TORNADO
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0957 PM 3 N CORDOVA NE TORNADO
06/13/01 SEWARD REPORTED BY PUBLIC.
1000 PM 7 NW FAIRBURY NE 1.5 INCH HAIL
06/13/01 JEFFERSON REPORTED BY PUBLIC.
1020 PM AMES NE 1.75 INCH HAIL
06/13/01 DODGE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1020 PM WESTERN NE .75 INCH HAIL
06/13/01 SALINE REPORTED BY HAM RADIO
OPERATOR.
1020 PM 3 W MORSE BLUFF NE .75 INCH HAIL
06/13/01 SAUNDERS REPORTED BY PUBLIC.
1025 PM SOLDIER IA WIND DAMAGE
06/13/01 MONONA 3 INCH TREE LIMBS
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM 1 S CORDOVA NE 1 INCH HAIL
06/13/01 SEWARD REPORTED BY PUBLIC.
1039 PM 1 SW REYNOLDS NE TORNADO
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED 2 TORNADOES
1150 PM BEEMER NE FLOOD
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WATER OVER SW SIDE OF
HWY 275
1218 AM FRIEND NE 1 INCH HAIL
06/14/01 SALINE REPORTED BY LAW
ENFO'RCEMENT OFFICIAL.Local storm report, Jun 14, 2:35 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 6 N FAIRBURY NE TORNADO
06/13/01 JEFFERSON TORNADO TRACKED FROM
REYNOLDS TO GLADSTONE
TO 6 N OF FAIRBURY.
GRAIN BINS DESTROYED.
TREES UPROOTED. CARS
THROWN. ROOFS DAMAGED.
POWER POLES SNAPPED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:08 PM CDT | Tornado Warning | OAX | Colfax | 22 min |
| Jun 13, 7:08 PM CDT | Tornado Warning | OAX | Cuming | 37 min |
| Jun 13, 7:24 PM CDT | Tornado Warning | OAX | Seward | 36 min |
| Jun 13, 7:27 PM CDT | Tornado Warning | OAX | Thurston, Wayne | 33 min |
| Jun 13, 7:42 PM CDT | Tornado Warning | OAX | Cuming | 48 min |
| Jun 13, 7:48 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 27 min |
| Jun 13, 8:00 PM CDT | Tornado Warning | OAX | Seward | 45 min |
| Jun 13, 8:17 PM CDT | Tornado Warning | OAX | Butler, Lancaster, Saunders, Seward | 43 min |
| Jun 13, 8:26 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 34 min |
| Jun 13, 8:44 PM CDT | Tornado Warning | OAX | Cuming | 31 min |
| Jun 13, 8:49 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 31 min |
| Jun 13, 8:58 PM CDT | Tornado Warning | OAX | Saunders | 32 min |
| Jun 13, 8:59 PM CDT | Tornado Warning | OAX | Jefferson | 46 min |
| Jun 13, 9:04 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 26 min |
| Jun 13, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 21 min |
| Jun 13, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 32 min |
| Jun 13, 9:18 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Jun 13, 9:27 PM CDT | Tornado Warning | OAX | Dodge, Douglas, Saunders | 33 min |
| Jun 13, 9:27 PM CDT | Tornado Warning | OAX | Washington | 33 min |
| Jun 13, 9:39 PM CDT | Tornado Warning | OAX | Jefferson | 51 min |
| Jun 13, 10:03 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 42 min |
| Jun 13, 10:10 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 35 min |
| Jun 13, 10:28 PM CDT | Tornado Warning | OAX | Jefferson, Saline | 32 min |
| Jun 13, 10:48 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 42 min |
| Jun 13, 10:59 PM CDT | Tornado Warning | OAX | Jefferson, Saline | 46 min |
| Jun 13, 11:45 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 45 min |
| Jun 14, 12:04 AM CDT | Flash Flood Warning | OAX | Cuming | 6 hr |
| Jun 14, 12:19 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 26 min |
| Jun 14, 12:30 AM CDT | Severe Thunderstorm Warning | OAX | Seward | 30 min |
| Jun 14, 12:32 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 28 min |
| Jun 14, 1:27 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 33 min |
| Jun 14, 1:31 AM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
| Jun 14, 1:40 AM CDT | Flash Flood Warning | OAX | Washington | 3 hr |
| Jun 14, 1:57 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| Jun 14, 4:25 AM CDT | Flash Flood Warning | OAX | Saline, Seward | 4 hr |
| Jun 14, 6:25 AM CDT | Flash Flood Warning | OAX | Nemaha, Richardson | 4 hr |
Nearby
Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.